MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 CS ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 CS ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Model Number 02H30-01
Medical Device Problem Codes Thermal Decomposition of Device (1071); Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Service inspected the analyzer cell-dyn 3700 cs analyzer and found a charred connector on the power supply module ac board.The replaced power supply assembly, list number 8921168202 consists of a pcb assy, power supply module, ac, part number 9601170.The connector j13 on the pcb assy, power supply module was found charred.Based on the application schematic diagram, a capacitor c21, part number 1502850 (kemet, (b)(4)) is placed between pin# 2 (ac line) and pin# 4 (ac neutral) to suppress the overvoltage while the power switch is turn on or off.Based on this information the smoke may be attributed to the probable cause as follows: the c21 experienced a dielectric breakdown in the device insulation due to the aging.As such, an excessive current was drawn from line to neutral of ac power to cause the burn to the power traces of j13 on the pcb board.The construction of the c21 employs a multi-layer metallized paper that is encapsulated and impregnated in self-extinguishing material meeting the requirements of ul 94v-0.Tracking and trending data associated with the part did not identify any trends associated with the complaint issue.Based on the available information and the complaint investigation, no systemic issue or deficiency of the cell-dyn 3700 cs analyzer was identified.
 
Event or Problem Description
Hold for jg 6/1/2020 the customer observed smoke from the back of the cell-dyn 3700 cs analyzer near the fan filter.The instrument was inspected and a charred connector was found on the power supply module ac board.No fire was observed.There were no injuries and no impact to patient management reported.

Brand Name
CELL-DYN 3700 CS ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key10102933
Report Number2919069-2020-00022
Device Sequence Number3573428
Product Code GKZ
UDI-Device Identifier00380740002688
UDI-Public00380740002688
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K991605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02H30-01
Device Catalogue Number02H30-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2020
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1